Previous |  Up |  Next


Hardy inequality; capacity; maximal function; Sobolev space; $p$-thick set
The Hardy inequality $\int_\Omega|u(x)|^pd(x)^{-p}\dd x\le c\int_\Omega|\nabla u(x)|^p\dd x$ with $d(x)=\operatorname{dist}(x,\partial\Omega)$ holds for $u\in C^\infty_0(\Omega)$ if $\Omega\subset\Bbb R^n$ is an open set with a sufficiently smooth boundary and if $1<p<\infty$. P. Hajlasz proved the pointwise counterpart to this inequality involving a maximal function of Hardy-Littlewood type on the right hand side and, as a consequence, obtained the integral Hardy inequality. We extend these results for gradients of higher order and also for $p=1$.
[1] D. R. Adams L. I. Hedberg: Function spaces and potential theory. Springer, Berlin, 1996. MR 1411441
[2] D. E. Edmunds H. Triebel: Function spaces, entropy numbers and differential operators. Cambridge Tracts in Mathematics, vol. 120, Cambridge University Press, Cambridge, 1996. MR 1410258
[3] D. Gilbarg N. S. Trudinger: Elliptic partial differential equations of second order. (2nd ed.), Springer, Berlin, 1983. MR 0737190
[4] P. Hajlasz: Pointwise Hardy inequalities. Proc. Amer. Math. Soc. 127 (1999), 417-423. DOI 10.1090/S0002-9939-99-04495-0 | MR 1458875 | Zbl 0911.31005
[5] J. Heinonen T. Kilpeläinen O. Martio: Nonlinear potential theory of degenerate elliptic equations. Oxford Science Publications, Clarendon. Press, Oxford, 1993. MR 1207810
[6] J. Kinnunen O. Martio: Hardy's inequalities for Sobolev functions. Math. Res. Lett. 4 (1997), no. 4, 489-500. DOI 10.4310/MRL.1997.v4.n4.a6 | MR 1470421
[7] J. L. Lewis: Uniformly fat sets. Trans. Amer. Math. Soc. 308 (1988), no. 1, 177-196. DOI 10.1090/S0002-9947-1988-0946438-4 | MR 0946438 | Zbl 0668.31002
[8] V. G. Maz'ya: Sobolev spaces. Springer, Berlin, 1985. MR 0817985 | Zbl 0727.46017
[9] P. Mikkonen: On the Wolff potential and quasilinear elliptic equations involving measures. Ann. Acad. Sci.Fenn.Ser. A.I. Math, Dissertationes 104 (1996), 1-71. MR 1386213 | Zbl 0860.35041
[10] B. Opic A. Kufner: Hardy-type inequalities. Pitman Research Notes in Math. Series 219, Longman Sci. &Tech., Harlow, 1990. MR 1069756
[11] E. M. Stein: Singular integrals and differentiability properties of functions. Princeton University Press, Princeton, N.J., 1970. MR 0290095 | Zbl 0207.13501
[12] A. Wannebo: Hardy inequalities. Proc. Amer. Math. Soc. 109 (1990), no. 1, 85-95. DOI 10.1090/S0002-9939-1990-1010807-1 | MR 1010807 | Zbl 0715.26009
Partner of
EuDML logo